Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 14, NWS Tampa Bay, FL

February 7, 2017Levy County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 7, 2017, 9:08 PM EST for Levy County, Florida. It was in force for 37 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 7, 2017, 9:08 PM EST (02:08 UTC)
Expired
Feb 7, 2017, 9:45 PM EST
In force
37 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Levy County, FL

The radar

The Tampa radar (KTBW), 168 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 9:30 PM ESTHAIL 0.7N Fanning Springs, FLDIME SIZED HAIL IN FANNING SPRINGS.
Feb 7, 9:38 PM ESTTSTM WND DMGN Chiefland, FLPUBLIC SENT PHOTOS OF A 1 FOOT DIAMETER PINE TREE SNAPPED AND FENCE BLOWN DOWN IN CHIEFLAND. TIME ESTIMATED BY RADAR.
Feb 7, 9:41 PM ESTTSTM WND DMG4 Ese Bronson, FLDAMAGE TO ROOF OF A RADIO TRANSMITTER BUILDING. BACKUP TRANSMITTER SUSTAINED DAMAGE. 10K IN DAMAGES. TIME ESTIMATED BY RADAR.
Feb 7, 9:42 PM ESTMARINE TSTM WIND 401 Se Cedar Key, FL35 KNOT WIND GUST AT CEDAR KEY CKYF1.
Feb 7, 9:46 PM ESTTSTM WND DMG2 Wsw Chiefland, FLSEVERAL TREES DOWN.
Feb 7, 9:48 PM ESTTSTM WND DMG1 Sse Chiefland, FLDISPATCH REPORTED TREE DOWN BLOCKING ROADWAY
Feb 7, 9:55 PM ESTTSTM WND DMG2 S Bronson, FLWIND GOT INTO PORCH AND PEELED ROOF OFF MOBILE HOME CAUSING 45K IN DAMAGE. TIME IS RADAR ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 7, 7:37 PM ESTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 2.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2017-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2017-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WUUS52 KTBW 080208
SVRTBW
FLC075-080245-
/O.NEW.KTBW.SV.W.0014.170208T0208Z-170208T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
908 PM EST TUE FEB 7 2017

The National Weather Service in Ruskin has issued a

* Severe Thunderstorm Warning for...
  Levy County in northern Florida...

* Until 945 PM EST

* At 907 PM EST, severe thunderstorms were located along a line
  extending from near Horseshoe Point to 28 miles southwest of
  Fowlers Bluff to 62 miles south of Steinhatchee, moving east at 60
  mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Williston, Chiefland, Bronson, Williston Highlands, East Bronson,
  Andrews, Williston Municipal Airport, Manattee Road, Fowlers Bluff,
  Inglis, Fanning Springs, Otter Creek, Manatee Springs State Park
  and Lebanon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2929 8316 2935 8306 2959 8294 2954 8256
      2948 8255 2948 8241 2922 8240 2921 8254
      2904 8254 2903 8271 2900 8275 2900 8274
      2892 8268 2883 8280 2892 8277 2910 8289
      2911 8294 2904 8302 2906 8311 2917 8317
TIME...MOT...LOC 0207Z 284DEG 54KT 2947 8322 2915 8342 2881 8367 

HAIL...0.75IN
WIND...60MPH
 
$$

Norman

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 8:23 PM EST, 45 minutes earlier.

Area forecast discussion, Feb 7, 8:23 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
823 PM EST Tue Feb 7 2017

.FOR THE EVENING UPDATE...

...Severe thunderstorm watch in effect until midnight for
Levy county...

A strong U/L disturbance is moving across the southeast
U.S. with an associated line of strong/severe thunderstorms
currently approaching the big bend of Florida. 12Z TBW
sounding quite unstable for early February with CAPE around
1800 with significant dry air aloft which will aid
convective instability...leading to mid level evaporative
cooling which will create favorable conditions for damaging
downburst winds.

The line of thunderstorms will approach the northern nature
coast between 10 and 1030 PM with the potential for
damaging wind gusts with the stronger storms across Levy
county. The main U/L forcing will push across north Florida
around midnight...and away from the region overnight. The
line of storms will weaken rapidly as they sink slowly south
across the nature coast after midnight...and will begin to
dissipate as they approach the Tampa area.

South to southwest boundary layer flow continues to advect
very warm moist air over the coastal waters. Sea fog will
likely develop late tonight over the eastern Gulf of Mexico
which will advect locally onshore...with areas of dense fog
possibly developing late tonight/early Wednesday morning
across west central and southwest Florida.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE...13/Oglesby
UPPER AIR...84/Austin
DECISION SUPPORT...84/Austin
Hazardous weather outlook, Feb 7, 5:06 AM EST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
506 AM EST TUE FEB 7 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-072215-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
506 AM EST TUE FEB 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON PRIMARILY OVER THE
INTERIOR COUNTIES. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT
DEADLY LIGHTNING STRIKES.

...PATCHY DENSE FOG/SMOKE IMPACT...
VISIBILITIES WILL OCCASIONALLY BE REDUCED TO LESS THAN ONE
QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE
VEHICLE IN FRONT OF YOU.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND THURSDAY.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

...PATCHY DENSE FOG/SMOKE IMPACT...
VISIBILITIES WILL OCCASIONALLY BE REDUCED TO LESS THAN ONE
QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE
VEHICLE IN FRONT OF YOU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WYNN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 8:43 PM ESTSpecial Marine WarningTBW2 hr
Feb 7, 9:40 PM ESTSevere Thunderstorm WarningTBWCitrus, Levy50 min
Feb 7, 10:13 PM ESTSpecial Marine WarningTBW62 min
Feb 7, 10:28 PM ESTSpecial Weather StatementTBWCitrus, Hernando, Pasco47 min
Feb 7, 11:04 PM ESTSpecial Marine WarningTBW86 min
Feb 7, 11:15 PM ESTSpecial Weather StatementTBWHillsborough, Pasco, Pinellas, Sumter45 min
Feb 8, 12:43 AM ESTSpecial Weather StatementTBWPolk47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.